Jan 9, 2007
Dear Dr. Henry, First of all I thank you very much for your time. My brother in Africa is taking Abacavir, truvada and kaletra which he started 2 months ago. His CD4 at the time was 855 and viral load 11000. Now the problem is, he only has a 4 day supply of the Abacavir which he gets from a local shop and all of a sudden they said they don't have it anymore. We are very worried, the government hospital is saying they expect to get the med in a month or so. My question is, is it okay for my brother to take only the two med which is Kaletra and Truvada till he get the Abacavir? I am very worried for him. Please advice.Thanks and a lot and may God bless you in everything you do.
| Response from Dr. Henry
Truvada contains two HIV medications (tenofovir + FTC) and Kaletra has a high barrier to resistance so in many cases he should be OK for a while off abacavir given the circumstances. There isn't alot of data about what abacavir would add to that particular regimen. The good news to me is that I am thrilled to hear that he is getting Truvada + Kaletra in Africa since I think that is an excellent treatment for many patients and I wish that it were widely used/available in Africa. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute And HIV Testing
- Ache In Testicles After Sex With Hooker Worried I Have HIV
- Blisters After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Rubbing Stripper Worried I Have HIV
- Diarrhea After Touching Open Wound Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.